Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 1, NWS Corpus Christi, TX

March 21, 2022Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this high wind warning at Mar 21, 2022, 1:18 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 1:18 PM CDT (18:18 UTC)
Expired
Mar 21, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS74 KCRP 211818 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
118 PM CDT Mon Mar 21 2022

TXZ242-243-342-343-442-443-220000-
/O.UPG.KCRP.WI.Y.0010.000000T0000Z-220322T0000Z/
/O.NEW.KCRP.HW.W.0001.220321T1818Z-220322T0000Z/
Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces-
Kleberg Islands-Nueces Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Corpus Christi, 
and Flour Bluff
118 PM CDT Mon Mar 21 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 55 mph.

* WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, 
  Coastal Nueces, Kleberg Islands and Nueces Islands Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Scattered to widespread power outages are possible. Travel will
  be difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ231>234-241-244>247-344>347-447-220000-
/O.CON.KCRP.WI.Y.0010.000000T0000Z-220322T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Sinton, Mathis, Taft, 
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Portland, Ingleside, Bayside, Austwell, Magnolia Beach, 
and Port Lavaca
118 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of South Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Mar 21, 11:48 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 21, 11:48 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1148 AM CDT Mon Mar 21 2022

.UPDATE...

18Z aviation discussion is included below.

Just a couple updates this morning to account for a hefty cap over
the region and recent observed and model trends. PoPs were
lowered this morning over all but Calhoun and Victoria counties
where shallow streamer showers continue to race north along a
50-60 knot LLJ. The cap is expected to hold firm over much of the
region this afternoon with dry and windy conditions in general,
except over portions of the northern Brush Country and northern
Coastal Plains where stronger heating along a developing dryline
could compromise the cap just enough for some deep convection.
However, these prospects are looking more conditional so have
lowered PoPs there to just 20-30%. Compared to remaining CAMs
that keep the cap intact through the daylight hours, the HRRR is
quickly becoming an outlier with scattered TS developing in our
north-central counties from 5-7 PM. Further revisions to PoPs may
be required this afternoon based on both observed and model
trends. Other than inserting a severe mention in the grids
throughout much of the Slight risk area, no other forecast
updates necessary at this time.

&&

.AVIATION...

MVFR CIGs are already improving from LRD-COT, with a similar
trend for ALI and CRP in the next few hours. IFR layers are likely
to occupy VCT through tonight. A strong southerly low level jet
of 50-60 knots over CRP and VCT will depart north through the
afternoon ahead of a developing dryline expected to stall just
west of ALI by 4 PM or so.

It's looking less likely that TS will develop along the dryline
thanks to strong capping, but overnight and especially after
midnight ISO-SCT TS can't be ruled out from ALI-CRP with even
higher probabilities at VCT ahead of a cold front. Some severe TS
are possible with large hail and downbursts. Otherwise, CIGs will
lower to MVFR from CRP-ALI after sunset and not return to VFR
until FROPA Tue morning. The strongest southerly winds of 30-40
knots at CRP will taper this evening, so an Airport Weather
Warning for 35+ knots continues here until 7 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  63  82  48  73  /  20  50  10   0   0
Victoria          78  61  76  44  69  /  50  70  20   0   0
Laredo            95  58  82  48  75  /   0  20   0   0   0
Alice             92  60  84  46  76  /  20  40   0   0   0
Rockport          78  64  81  50  73  /  20  60  20   0   0
Cotulla           95  56  80  46  76  /  10  10   0   0   0
Kingsville        90  62  83  47  74  /  10  50   0   0   0
Navy Corpus       77  65  78  53  69  /  20  50  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
     For the following zones: Bee...Coastal Kleberg...Coastal
     Nueces...Duval...Inland Kleberg...Inland Nueces...Inland
     San Patricio...Jim Wells...La Salle...Live Oak...McMullen...
     Webb.

     Wind Advisory until 7 PM CDT this evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through Tuesday morning For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Red Flag Warning until 9 PM CDT this evening For the following
     zones: Duval...Inland Kleberg...Inland Nueces...Jim Wells...
     La Salle...Live Oak...McMullen...Webb.

GM...Gale Warning until 7 PM CDT this evening For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Mar 21, 5:27 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
527 AM CDT Mon Mar 21 2022

TXZ229>234-239>247-342>347-442-443-447-221030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
527 AM CDT Mon Mar 21 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a Slight Risk for severe thunderstorms today and tonight
for the northern Brush Country, northern Coastal Plains and the
Victoria Crossroads, with a Marginal Risk farther south and west.
The main hazards are isolated large hail and damaging winds. A few
tornadoes cannot be ruled out. Continue to monitor the forecast
for the latest updates.

Wind Advisory in effect from 10 AM to 7 PM for the Coastal
Plains, generally near and east of US Highway 281.

High Rip Current Risk in effect today and tonight for gulf-facing
beaches of the Middle Texas Coast.

Red Flag Warning in effect from 1 PM to 9 PM today for areas
generally west of I-37 for Critical Fire Weather. A new Fire
Weather Watch is in effect for Tuesday for Critical Fire Weather
as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Fire Weather Watch is in effect Tuesday afternoon for areas
generally west of a Corpus Christi to Beeville line in the. wake
of a cold front. Elevated fire weather is likely on Wednesday.

There is a Moderate risk of rip currents for the beaches of the
Middle Texas coast Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-221030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
527 AM CDT Mon Mar 21 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Gale Warning in effect from 11 AM to 7 PM today for the bays and
gulf waters. Small Craft Advisories are in place this morning
ahead of the Gale Warning, and are expected to resume tonight
behind the Gale Warning.

Scattered thunderstorms are expected today through early Tuesday
morning. Some storms may become strong to severe ahead of
and along a cold front Tuesday morning. Continue to monitor the
forecast for the latest updates.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisory conditions are expected over the Gulf waters
Tuesday into Tuesday night.

Isolated to scattered thunderstorms are possible early Tuesday
morning. Some storms may be strong along a cold front early
Tuesday morning. Continue to monitor the forecast for the latest
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:43 AM CDTFire Weather WatchCRPBee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more24 hr
Mar 21, 3:43 AM CDTRed Flag WarningCRPDuval, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 2 more17 hr
Mar 21, 3:47 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces39 hr
Mar 21, 2:49 PM CDTSmall Craft AdvisoryCRP44 hr
Mar 21, 5:18 PM CDTSpecial Weather StatementCRPLive Oak27 min
Mar 21, 6:21 PM CDTSpecial Weather StatementCRPLive Oak24 min

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.